Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Cholesterol And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

HIV meds and cholesterol

I am just about ready to start HIV med's and am concerned with Atripla possibly causing high cholesterol. I'm mainly concerned with the meds causing my LDL cholesterol levels going high quickly. Can you make any suggestions for other medication...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Atripla has had only a small or modest effect on increasing LDL cholesterol in most studies and in my experience. The HDL cholesterol ("good" cholesterol) may also go up some perhaps somewhat negating Read more »

cholesterol and HIV

Dr. Holodniy,Does having a high cholesterol in anyway suggest HIV infection? It seems like many... Read more »

cholesterol and HIV

Dear Doctor,Are there any correlations between HIV infection and cholesterol level in the blood? If... Read more »
Articles
The Well Project

Hyperlipidemia and HIV/AIDS: High Cholesterol and Triglycerides

...of bad fats andexcess sugar in your diet. See a registered dietitian to help you make goodchoices and plan your meals. Many AIDS service organizations have registereddietitians on staff who will see you free of charge. (For more info, see... Read more »
Henry J. Kaiser Family Foundation

Cholesterol-Lowering Statins May Slow Progression of HIV/AIDS, Study Says

...Disease Control and Prevention . --> Reprinted with permission from kaisernetwork.org . You can view the entire Kaiser Daily HIV/AIDS Report , search the archives, or sign up for email delivery at www.kaisernetwork.org/dailyreports/hiv .... Read more »
U.S. Centers for Disease Control and Prevention

FDA: HIV Drug Lexiva Label to Warn of Cholesterol Increases

... GlaxoSmithKline PLC has written to doctors regarding label changes in its HIV drug Lexiva. The letter, which the Food and Drug Administration posted on its Web site Thursday, warns of increases in cholesterol Read more »
AIDS Treatment News

New Guidelines for Avoiding Heart Disease by Managing High Cholesterol, Triglycerides, or Related Problems in HIV

...persons with HIV. These guidelines were prepared by a team of clinical scientists on the Cardiovascular Subcommittee of the AIDS Clinical Trials Group (ACTG), who updated preliminary recommendations published in 2000. These guidelines also... Read more »
Connect With Others

Long-term HIV and Aids survivors' health worrying

Posted by ScotCharles
...KaiserNet January 8, 2008 Some experts and doctors recently have voiced concerns that people who were diagnosed with HIV and Aids in the early years of the epidemic are experiencing "premature[e]" or "disproportionate numbers" of ailments... Read more »

Need Positive Thoughts

Posted by Bear60, 7 Replies
...am waiting for a call from him or from a doctor. As you know a year ago he had a stent put in a clogged artery (due to high cholesterol problems generated mostly by his lipdystrophy). Well, he has been complaining of discomfort for the past... Read more »

Red Red Wine

Posted by AIDS2HIV, 3 Replies
...recent check up has shown more hurdles my way, which isnt no big deal to me, as far as dealing with them. One of the things is my cholesterol is all out of whack, and with the muscular problems im having im not a candidate for cholesterol... Read more »

anti fosfolipidos

Posted by Anonymous, 1 Reply
...Does anyone know if a positive tests for antibodies against anti fosfolipidos can have anything to do with HIV? Read more »